Alert archive / Arizona / Wind Advisories in 2017

Wind Advisory 14, NWS Phoenix, AZ

April 27, 2017Imperial County, Riverside County, California; 4 counties in Arizona

NWS Phoenix, AZ issued this wind advisory at Apr 27, 2017, 1:42 PM PDT for Imperial County, Riverside County, California; 4 counties in Arizona. It took effect at Apr 28, 2017, 9:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2017, 1:42 PM PDT (20:42 UTC)
In effect from
Apr 28, 2017, 9:00 AM PDT
Expired
Apr 28, 2017, 8:00 PM PDT
In force
11 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Phoenix radar (KIWA), 155 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2017-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2017-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 386 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
557 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WWUS75 KPSR 272042
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
142 PM MST Thu Apr 27 2017

AZZ552-557-558-560>563-280600-
/O.NEW.KPSR.WI.Y.0014.170428T2100Z-170429T0300Z/
Superior-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of Superior, Sunflower, San Carlos, Peridot,
Hayden, Winkelman, Globe, and Miami
142 PM MST Thu Apr 27 2017

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM MST FRIDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 2 PM to 8 PM MST Friday. 

* AFFECTED AREA...Portions of southern Gila County. Especially
  near ridge tops and through terrain gaps.

* TIMING...Friday afternoon and early evening.

* WINDS...West winds near 30 mph with gusts around 45 mph.

* IMPACTS...Driving through mountain passes may be extremely
  difficult for high profile vehicles. Unhealthy trees or large
  tree branches may fall due to these strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
5 follow-up statements
850 
WWUS75 KPSR 280539
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1039 PM MST Thu Apr 27 2017

AZZ552-557-558-560>563-281245-
/O.CON.KPSR.WI.Y.0014.170428T2100Z-170429T0300Z/
Superior-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of Superior, Sunflower, San Carlos, Peridot,
Hayden, Winkelman, Globe, and Miami
1039 PM MST Thu Apr 27 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM MST FRIDAY...

* AFFECTED AREA...Portions of southern Gila County. Especially 
  near ridge tops and through terrain gaps. 

* TIMING...Friday afternoon and early evening.

* WINDS...West winds near 30 mph with gusts around 45 mph.

* IMPACTS...Driving through mountain passes may be extremely 
  difficult for high profile vehicles. Unhealthy trees or large 
  tree branches may fall due to these strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
349 
WWUS75 KPSR 280943
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
243 AM MST Fri Apr 28 2017

AZZ530-CAZ564-565-569-570-282300-
/O.EXB.KPSR.WI.Y.0014.170428T1600Z-170429T0000Z/
Parker Valley-Chuckwalla Mountains-Imperial County Southeast-
Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, 
Imperial Hot Mineral Springs, Winterhaven, Martinez Lake, Blythe,
Palo Verde, Ripley, and Midland
243 AM MST Fri Apr 28 2017 /243 AM PDT Fri Apr 28 2017/

...WIND ADVISORY IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING
TO 5 PM MST /5 PM PDT/ THIS AFTERNOON...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 9 AM MST /9 AM PDT/ this
morning to 5 PM MST /5 PM PDT/ this afternoon. 

* AFFECTED AREA...The Lower Colorado River Valley and portions of
  southeast California.

* TIMING...Late this morning through late afternoon.

* WINDS...North-northwest winds near 30 mph with gusts up to 45 
  mph.

* IMPACTS...Strong gusty cross-winds will create dangerous driving
  conditions for high profile vehicles. Gusty winds may also kick
  up areas of dense blowing dust resulting in sharply restricted 
  visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

AZZ533-534-537-538-540-542>544-546-548-550-551-553>555-559-282300-
/O.EXB.KPSR.WI.Y.0014.170428T2300Z-170429T0300Z/
Central La Paz-Aguila Valley-Northwest Valley-Tonopah Desert-
Buckeye/Avondale-Deer Valley-Central Phoenix-
North Phoenix/Glendale-Scottsdale/Paradise Valley-East Valley-
South Mountain/Ahwatukee-Southeast Valley/Queen Creek-
Northwest Pinal County-West Pinal County-
Apache Junction/Gold Canyon-Sonoran Desert Natl Monument-
Including the cities of Brenda, Harcuvar, Quartzsite, Vicksburg, 
Vicksburg Junction, Salome, Aguila, Gladden, Wickenburg, 
Circle City, Surprise, Wittmann, Beardsley, Sun City West, 
Arlington, Hassayampa, Tonopah, Wintersburg, Avondale, Cashion, 
Goodyear, Liberty, Peoria, Phoenix, Paradise Valley, Mesa, 
Chandler, Tempe, Gilbert, Sun Lakes, Queen Creek, Casa Grande, 
Cactus Forest, Florence, Coolidge, and Apache Junction
243 AM MST Fri Apr 28 2017 /243 AM PDT Fri Apr 28 2017/

...WIND ADVISORY IN EFFECT FROM 4 PM MST /4 PM PDT/ THIS
AFTERNOON TO 8 PM MST /8 PM PDT/ THIS EVENING...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 4 PM MST /4 PM PDT/ this
afternoon to 8 PM MST /8 PM PDT/ this evening. 

* AFFECTED AREA...Lower desert elevations of central and south-
  central Arizona, including the Phoenix Metropolitan area. 

* TIMING...Late afternoon through early evening.

* WINDS...West winds near 30 mph with gusts 40 to 45 mph.

* IMPACTS...Strong gusty cross-winds will create dangerous 
  driving conditions for high profile vehicles especially those 
  driving along north to south oriented roads. Gusty winds may 
  also kick up areas of dense blowing dust resulting in sharply 
  restricted visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

AZZ552-557-558-560>563-282300-
/O.CON.KPSR.WI.Y.0014.170428T2100Z-170429T0300Z/
Superior-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of Superior, Sunflower, San Carlos, Peridot,
Hayden, Winkelman, Globe, and Miami
243 AM MST Fri Apr 28 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING...

* AFFECTED AREA...Portions of southern Gila County. Especially 
  near ridge tops and through terrain gaps. 

* TIMING...This afternoon through early evening.

* WINDS...West winds near 30 mph with gusts around 45 mph.

* IMPACTS...Driving through mountain passes may be extremely 
  difficult for high profile vehicles. Unhealthy trees or large 
  tree branches may fall due to these strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
592 
WWUS75 KPSR 282127
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
227 PM MST Fri Apr 28 2017

AZZ530-CAZ564-565-569-570-290300-
/O.EXT.KPSR.WI.Y.0014.000000T0000Z-170429T0300Z/
Parker Valley-Chuckwalla Mountains-Imperial County Southeast-
Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, 
Imperial Hot Mineral Springs, Winterhaven, Martinez Lake, Blythe,
Palo Verde, Ripley, and Midland
227 PM MST Fri Apr 28 2017 /227 PM PDT Fri Apr 28 2017/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING...

* AFFECTED AREA...The Lower Colorado River Valley and portions 
  of southeast California. 

* TIMING...Today until 8 pm. 

* WINDS...North-northwest winds near 30 mph with gusts up to 45 
  mph. 

* IMPACTS...Strong gusty cross-winds will create dangerous 
  driving conditions for high profile vehicles. Gusty winds may 
  also kick up areas of dense blowing dust resulting in sharply 
  restricted visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

AZZ552-557-558-560>563-290300-
/O.CON.KPSR.WI.Y.0014.000000T0000Z-170429T0300Z/
Superior-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of Superior, Sunflower, San Carlos, Peridot,
Hayden, Winkelman, Globe, and Miami
227 PM MST Fri Apr 28 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* AFFECTED AREA...Portions of southern Gila County. Especially 
  near ridge tops and through terrain gaps. 

* TIMING...This afternoon through early evening.

* WINDS...West winds near 30 mph with gusts around 45 mph.

* IMPACTS...Driving through mountain passes may be extremely 
  difficult for high profile vehicles. Unhealthy trees or large 
  tree branches may fall due to these strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

AZZ533-534-537-538-540-542>544-546-548-550-551-553>555-559-290300-
/O.CON.KPSR.WI.Y.0014.170428T2300Z-170429T0300Z/
Central La Paz-Aguila Valley-Northwest Valley-Tonopah Desert-
Buckeye/Avondale-Deer Valley-Central Phoenix-
North Phoenix/Glendale-Scottsdale/Paradise Valley-East Valley-
South Mountain/Ahwatukee-Southeast Valley/Queen Creek-
Northwest Pinal County-West Pinal County-
Apache Junction/Gold Canyon-Sonoran Desert Natl Monument-
Including the cities of Brenda, Harcuvar, Quartzsite, Vicksburg, 
Vicksburg Junction, Salome, Aguila, Gladden, Wickenburg, 
Circle City, Surprise, Wittmann, Beardsley, Sun City West, 
Arlington, Hassayampa, Tonopah, Wintersburg, Avondale, Cashion, 
Goodyear, Liberty, Peoria, Phoenix, Paradise Valley, Mesa, 
Chandler, Tempe, Gilbert, Sun Lakes, Queen Creek, Casa Grande, 
Cactus Forest, Florence, Coolidge, and Apache Junction
227 PM MST Fri Apr 28 2017 /227 PM PDT Fri Apr 28 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING...

* AFFECTED AREA...Lower desert elevations of central and south- 
  central Arizona, including the Phoenix Metropolitan area. 

* TIMING...Late afternoon through early evening.

* WINDS...West winds near 30 mph with gusts 40 to 45 mph.

* IMPACTS...Strong gusty cross-winds will create dangerous 
  driving conditions for high profile vehicles especially those 
  driving along north to south oriented roads. Gusty winds may 
  also kick up areas of dense blowing dust resulting in sharply 
  restricted visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
457 
WWUS75 KPSR 290023
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
523 PM MST Fri Apr 28 2017

AZZ530-554-559-CAZ564-565-569-570-290130-
/O.CAN.KPSR.WI.Y.0014.000000T0000Z-170429T0300Z/
Parker Valley-West Pinal County-Sonoran Desert Natl Monument-
Chuckwalla Mountains-Imperial County Southeast-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, 
Imperial Hot Mineral Springs, Winterhaven, Martinez Lake, Blythe,
Palo Verde, Ripley, and Midland
523 PM MST Fri Apr 28 2017 /523 PM PDT Fri Apr 28 2017/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Phoenix has cancelled the Wind
Advisory. 

Occasionally gusty north winds will continue this evening, 
however speeds will be much weaker than earlier today.

$$

AZZ552-557-558-560>563-290300-
/O.CON.KPSR.WI.Y.0014.000000T0000Z-170429T0300Z/
Superior-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of Superior, Sunflower, San Carlos, Peridot,
Hayden, Winkelman, Globe, and Miami
523 PM MST Fri Apr 28 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* AFFECTED AREA...Portions of southern Gila County. Especially 
  near ridge tops and through terrain gaps. 

* TIMING...Through early this evening.

* WINDS...West winds near 30 mph with gusts around 45 mph.

* IMPACTS...Driving through mountain passes may be extremely 
  difficult for high profile vehicles. Unhealthy trees or large 
  tree branches may fall due to these strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

AZZ533-534-537-538-540-542>544-546-548-550-551-553-555-290300-
/O.CON.KPSR.WI.Y.0014.000000T0000Z-170429T0300Z/
Central La Paz-Aguila Valley-Northwest Valley-Tonopah Desert-
Buckeye/Avondale-Deer Valley-Central Phoenix-
North Phoenix/Glendale-Scottsdale/Paradise Valley-East Valley-
South Mountain/Ahwatukee-Southeast Valley/Queen Creek-
Northwest Pinal County-Apache Junction/Gold Canyon-
Including the cities of Brenda, Harcuvar, Quartzsite, Vicksburg, 
Vicksburg Junction, Salome, Aguila, Gladden, Wickenburg, 
Circle City, Surprise, Wittmann, Beardsley, Sun City West, 
Arlington, Hassayampa, Tonopah, Wintersburg, Avondale, Cashion, 
Goodyear, Liberty, Peoria, Phoenix, Paradise Valley, Mesa, 
Chandler, Tempe, Gilbert, Sun Lakes, Queen Creek, Casa Grande, 
Cactus Forest, Florence, Coolidge, and Apache Junction
523 PM MST Fri Apr 28 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* AFFECTED AREA...Lower desert elevations of central and south- 
  central Arizona, including the Phoenix Metropolitan area. 

* TIMING...Through early this evening.

* WINDS...West winds near 30 mph with gusts 40 to 45 mph.

* IMPACTS...Strong gusty cross winds will create dangerous 
driving conditions for high profile vehicles especially those 
driving along north to south oriented roads. Gusty winds may 
also kick up areas of dense blowing dust resulting in sharply 
restricted visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
407 
WWUS75 KPSR 290302
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
802 PM MST Fri Apr 28 2017

AZZ533-534-537-538-540-542>544-546-548-550>553-555-557-558-
560>563-290415-
/O.EXP.KPSR.WI.Y.0014.000000T0000Z-170429T0300Z/
Central La Paz-Aguila Valley-Northwest Valley-Tonopah Desert-
Buckeye/Avondale-Deer Valley-Central Phoenix-
North Phoenix/Glendale-Scottsdale/Paradise Valley-East Valley-
South Mountain/Ahwatukee-Southeast Valley/Queen Creek-Superior-
Northwest Pinal County-Apache Junction/Gold Canyon-
Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos-
Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of Brenda, Harcuvar, Quartzsite, Vicksburg, 
Vicksburg Junction, Salome, Aguila, Gladden, Wickenburg, 
Circle City, Surprise, Wittmann, Beardsley, Sun City West, 
Arlington, Hassayampa, Tonopah, Wintersburg, Avondale, Cashion, 
Goodyear, Liberty, Peoria, Phoenix, Paradise Valley, Mesa, 
Chandler, Tempe, Gilbert, Sun Lakes, Queen Creek, Superior, 
Casa Grande, Cactus Forest, Florence, Coolidge, Apache Junction, 
Sunflower, San Carlos, Peridot, Hayden, Winkelman, Globe, 
and Miami
802 PM MST Fri Apr 28 2017

...WIND ADVISORY HAS EXPIRED...

Wind gusts were quickly decreasing in speed this evening. A few
gusts nearing 35 mph will be possible before 9 pm, however the
threat for dense blowing dust and damage from strong winds has
ended. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 27, 7:50 AM PDT, 5 hours 52 minutes earlier.

Area forecast discussion, Apr 27, 7:50 AM PDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
750 AM MST Thu Apr 27 2017

.SYNOPSIS...
Deepening low pressure over the Four Corners area on Friday will
bring windy conditions across Arizona including high fire danger.
There will be a chance of showers and possibly a thunderstorm
during the day Friday across the high terrain east of Phoenix.
Much cooler conditions will then move in behind the system on
Saturday, but high temperatures will quickly climb back well into
the 90s for next week.

&&

.DISCUSSION...

Dry northwest flow aloft replete with variable high clouds are
forecast today and tonight. Today will be the last 90 deg day on the
deserts for a few days as a very strong cold front is forecast to
plunge south into AZ Friday afternoon.  Again, very strong
atmospheric height falls over central AZ Friday afternoon portend
wind, and lots of it. This upcoming wind episode peaks between 6-9
pm MST Friday evening over the south central AZ deserts and
mountains, and will be slightly stronger than the one last Tuesday.
Red Flag Warnings for high fire danger have been posted for Friday
afternoon and evening from the Colorado River Valley eastward to
Phoenix.

Additionally, there is also a chance of afternoon showers and
thunderstorms over the mountains of southern Gila County where the
strongest vertical motions are forecast, including a low level
moisture surge from Mexico ahead of the front.

Current forecasts look for now. No short term updates planned.

.PREVIOUS DISCUSSION...515 AM MST...

Broad troughing remains a prominent feature across much of the
U.S. with a building Pacific ridge off the West Coast. As the
Pacific ridge amplifies through tonight, a strong upper level jet
max will dig southward along the western periphery of the trough
allowing for the intensification of the upper low as it pushes
southward into the Four Corners area late Friday. Before this
occurs, the Desert Southwest will remain under northwest flow
today with gradually falling heights aloft starting today. Today's
highs will gain a couple degrees over Wednesday's highs, but
cooler air will be heading our way starting Friday.

As the closed low digs south toward the area on Friday, surface
pressure will rapidly fall over New Mexico creating a strong west
to east pressure gradient. The main impacts on Friday will be the
windy conditions and the dangerous fire danger conditions
developing late in the afternoon across much of southern Arizona.
Strong mixing to above 700mb will likely result in wind gusts
reaching 40 mph across portions of south-central Arizona, but
more likely over eastern Arizona. Some blowing dust across the
lower deserts is likely, but much of it will remain fairly lofted.
As the cold front sweeps southward Friday afternoon and evening,
we should see some scattered showers and possibly a few
thunderstorms east of Phoenix, but limited moisture will keep most
areas dry. Very dry air will usher in behind the cold front Friday
afternoon allowing for surface dew points to crater, likely
bottoming out in the single digits early Friday evening. The
windy conditions and the very dry surface conditions will promote
high fire danger which has prompted widespread Red Flag Warnings
across southern Arizona Friday afternoon through the middle of
the evening.

The closed low will slowly progress southeastward through New
Mexico on Saturday leaving a breezy but cooler day for the area
on Saturday. The strong Pacific ridge off the West Coast will
begin sliding into our region on Saturday, but especially going
into next week. Models have finally come into better consensus
showing this ridge slowly sliding right through the Western U.S.
next week. The previous model runs showing another potential
trough digging into the Desert Southwest now have this trough much
farther to the northeast completely bypassing our region. This
will result in a warmer forecast for next week as highs will
climb into the middle 90s as early as Monday followed by some of
the warmest deserts likely reaching 100 degrees for the middle of
next week.

&&

.AVIATION...
South-Central Arizona Including KPHX, KIWA, and KSDL:

Moderately strong dry northwest flow aloft will continue to result
in breezy conditions during the afternoon and evening hours at the
TAF sites with winds favoring a westerly direction. Expect gusts
over 18kt at times at each site, mostly after 20z, with gusts
diminishing by 03z. Winds to favor the west past midnight as it will
take some time for winds to return to normal diurnal directions.
Skies to consist of variable mainly high thin cirrus during the TAF
period with SCT-BKN decks aoa 25kt for the most part.

Southeast California/Southwest Arizona Including KIPL and KBLH:

Winds to favor the north along the lower CO river valley next 24
hours including KBLH with speeds mostly below 12kt during the day
today. Expect a period of time later this afternoon and thru the
evening for winds to swing more southwest before strengthening and
turning back towards the north after midnight. Wind to favor the
west for the most part at KIPL but there will be a period this
afternoon where winds swing more north/northeast but stay genly
below 10kt. Clouds to consist mainly of thin high cirrus with FEW-
SCT decks for the most part but occasionally thin BKN.

Aviation discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Saturday through Wednesday:

Saturday will pose one more day of fire weather concern as breezy
conditions will persist across the western deserts, especially from
the lower Colorado river westward. With very dry conditions
persisting and minimum RH values into the single digits, critical
fire weather thresholds may be reached from the river west mainly
during the morning hours before winds start to abate. It will be
quite cool however, with high temperatures down to near 80 degrees
across the south central deserts so that may abate the fire weather
concerns slightly. After that, we can expect high pressure to slowly
build across the area from the west leading to a steady warming
trend along with continued dry conditions. Minimum RH values should
remain in the single digits over most of the lower deserts each day
and only into the teens over the higher terrain areas. High
temperatures over the warmer deserts will reach mid to upper 90s by
next Tuesday. We can expect breezy conditions during the afternoon
and early evening each day with winds favoring the west or northwest
and one of the breeziest days could well be next Tuesday across
south central Arizona.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through the middle of next
week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Red Flag Warning from 11 AM to 9 PM MST Friday for AZZ132.

     Red Flag Warning from 3 PM to 9 PM MST Friday for AZZ133.

     Red Flag Warning from 10 AM to 3 PM MST Friday for AZZ131.

CA...Red Flag Warning from 10 AM to 3 PM PDT Friday for CAZ231.

&&

Visit us on Facebook, Twitter, and at weather.gov/phoenix

DISCUSSION...Vasquez/Kuhlman
AVIATION...CB
FIRE WEATHER...CB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:40 AM PDTRed Flag WarningPSRImperial, Riverside41 hr

Nearby

Wind Advisories in Arizona, 2017Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.